Alert archive / North Dakota / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 141, NWS Bismarck, ND

July 11, 2016Emmons County, Logan County, McIntosh County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jul 11, 2016, 2:41 AM CDT for Emmons County, Logan County, McIntosh County, North Dakota. It was in force for 64 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 11, 2016, 2:41 AM CDT (07:41 UTC)
Expired
Jul 11, 2016, 3:45 AM CDT
In force
64 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Emmons County, ND, Logan County, ND, McIntosh County, ND

The radar

The Bismarck radar (KBIS), 93 km from the middle of the area, began a volume at 07:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 11, 2:55 AM CDTHAIL 1.7510 S Kintyre, NDMOSTLY PEA AND REPORTED A FARMER 3 MILES SOUTH SUFFERED SIGNIFICANT HAIL DAMAGE TO CROPS
Jul 11, 2:55 AM CDTHAIL 1.7510 S Kintyre, NDMOSTLY PEA AND REPORTED A FARMER 3 MILES SOUTH SUFFERED SIGNIFICANT HAIL DAMAGE TO CROPS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 10, 10:40 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 7.7 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2016-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1848 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2016-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1848 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
1509 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
265 m²/s²
Significant tornado parameter
0.2
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted.

923 
WUUS53 KBIS 110741
SVRBIS
NDC029-047-051-110845-
/O.NEW.KBIS.SV.W.0141.160711T0741Z-160711T0845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
241 AM CDT MON JUL 11 2016

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LOGAN COUNTY IN SOUTHEASTERN NORTH DAKOTA...
  MCINTOSH COUNTY IN SOUTHEASTERN NORTH DAKOTA...
  EMMONS COUNTY IN SOUTH CENTRAL NORTH DAKOTA...

* UNTIL 345 AM CDT

* AT 240 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR BRADDOCK TO 5 MILES NORTHWEST OF
  POLLOCK...MOVING EAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. AT 229 AM CDT...A
           61 MPH WIND GUST WAS REPORTED 5 MILES NORTH OF LINTON.

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  BRADDOCK AROUND 245 AM CDT. 
  NAPOLEON AROUND 255 AM CDT. 
  HAGUE AROUND 305 AM CDT. 
  WISHEK AND ZEELAND AROUND 315 AM CDT. 
  LEHR AROUND 325 AM CDT. 
  VENTURIA AROUND 330 AM CDT. 
  GACKLE AROUND 335 AM CDT. 
  ASHLEY AROUND 340 AM CDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4595 10051 4616 10036 4663 10023 4663 9904
      4625 9904 4594 9931
TIME...MOT...LOC 0740Z 264DEG 43KT 4660 10006 4618 10011 4594 10038 

HAIL...1.00IN
WIND...60MPH
 
$$

CJS
4 follow-up statements
159 
WWUS53 KBIS 110756
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
256 AM CDT MON JUL 11 2016

NDC029-047-051-110845-
/O.CON.KBIS.SV.W.0141.000000T0000Z-160711T0845Z/
LOGAN ND-MCINTOSH ND-EMMONS ND-
256 AM CDT MON JUL 11 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT
FOR LOGAN...MCINTOSH AND EASTERN EMMONS COUNTIES...

AT 256 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTHEAST OF NAPOLEON TO 9 MILES SOUTHWEST OF
WISHEK TO 5 MILES SOUTH OF HAGUE...MOVING EAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  WISHEK AROUND 305 AM CDT. 
  LEHR AROUND 315 AM CDT. 
  VENTURIA AROUND 320 AM CDT. 
  GACKLE AROUND 325 AM CDT. 
  ASHLEY AROUND 330 AM CDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
BEAVER LAKE STATE
PARK...KINTYRE...FREDONIA...HULL...BURNSTAD...DANZIG AND GREEN LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4595 10051 4616 10036 4663 10010 4663 9904
      4625 9904 4594 9931
TIME...MOT...LOC 0756Z 264DEG 48KT 4661 9968 4619 9974 4595 10001 

HAIL...1.00IN
WIND...60MPH
 
$$

CJS
138 
WWUS53 KBIS 110812
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
312 AM CDT MON JUL 11 2016

NDC029-047-051-110845-
/O.CON.KBIS.SV.W.0141.000000T0000Z-160711T0845Z/
LOGAN ND-MCINTOSH ND-EMMONS ND-
312 AM CDT MON JUL 11 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT
FOR LOGAN...MCINTOSH AND SOUTHEASTERN EMMONS COUNTIES...

AT 312 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR STREETER TO 4 MILES SOUTHEAST OF WISHEK TO
ZEELAND...MOVING EAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  LEHR AROUND 320 AM CDT. 
  VENTURIA AROUND 325 AM CDT. 
  GACKLE AROUND 330 AM CDT. 
  ASHLEY AROUND 340 AM CDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE BEAVER
LAKE STATE PARK...BURNSTAD...FREDONIA...DANZIG AND GREEN LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4595 10015 4663 9980 4663 9904 4625 9904
      4594 9931
TIME...MOT...LOC 0812Z 263DEG 44KT 4663 9943 4621 9949 4596 9981 

HAIL...1.00IN
WIND...60MPH
 
$$

CJS
924 
WWUS53 KBIS 110824
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
324 AM CDT MON JUL 11 2016

NDC029-110833-
/O.CAN.KBIS.SV.W.0141.000000T0000Z-160711T0845Z/
EMMONS ND-
324 AM CDT MON JUL 11 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN EMMONS COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF EMMONS
COUNTY. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR
SOUTHEASTERN NORTH DAKOTA.

LAT...LON 4595 9987 4663 9961 4663 9904 4625 9904
      4594 9931
TIME...MOT...LOC 0823Z 263DEG 46KT 4664 9924 4622 9930 4595 9962 

$$

NDC047-051-110845-
/O.CON.KBIS.SV.W.0141.000000T0000Z-160711T0845Z/
LOGAN ND-MCINTOSH ND-
324 AM CDT MON JUL 11 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT
FOR LOGAN AND MCINTOSH COUNTIES...

AT 323 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES WEST OF GACKLE TO 4 MILES SOUTHEAST OF LEHR TO
4 MILES SOUTHWEST OF VENTURIA...MOVING EAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  GACKLE AROUND 330 AM CDT. 
  ASHLEY AROUND 340 AM CDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE BEAVER
LAKE STATE PARK...BURNSTAD...FREDONIA...DANZIG AND GREEN LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4595 9987 4663 9961 4663 9904 4625 9904
      4594 9931
TIME...MOT...LOC 0823Z 263DEG 46KT 4664 9924 4622 9930 4595 9962 

HAIL...0.75IN
WIND...60MPH
 
$$

CJS
258 
WWUS53 KBIS 110841
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
341 AM CDT MON JUL 11 2016

NDC047-051-110851-
/O.EXP.KBIS.SV.W.0141.000000T0000Z-160711T0845Z/
LOGAN ND-MCINTOSH ND-
341 AM CDT MON JUL 11 2016

...THE SEVERE THUNDERSTORM WARNING FOR LOGAN AND MCINTOSH COUNTIES
WILL EXPIRE AT 345 AM CDT...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER
GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR
SOUTHEASTERN NORTH DAKOTA.

LAT...LON 4595 9987 4663 9961 4663 9904 4625 9904
      4594 9931
TIME...MOT...LOC 0837Z 264DEG 43KT 4664 9924 4622 9930 4595 9962 

$$

CJS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 12:30 AM CDT, 2 hours 11 minutes earlier.

Area forecast discussion, Jul 11, 12:30 AM CDT, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
1230 AM CDT MON JUL 11 2016

.UPDATE...
Issued at 1224 AM CDT Mon Jul 11 2016

Severe threat continues over portions of the area, with the new
focus starting to lean towards the south with the low level jet
increasing. Along with the storms already over the area, will have
to keep an eye on new development over South Dakota where
convection was limited earlier and atmosphere has yet to be
worked over. These storms may then move into our area with severe
potential.

UPDATE Issued at 944 PM CDT Sun Jul 10 2016

Cancelled severe thunderstorm watch 368 across southwestern ND and
cancelled the watch for the northwestern counties. Currently have
a line of severe thunderstorms pushing through central ND that has
produced 60 to 70 mph winds. Watch 369 is scheduled to end at 11
pm CDT and will likely have to be extended in time for eastern
counties. Otherwise, made some adjustments to pops to account for
current trends.

UPDATE Issued at 700 PM CDT Sun Jul 10 2016

All of western and central ND is under a severe thunderstorm watch
through late evening. Severe thunderstorms are ongoing across the
west with very large hail and damaging winds. Significant damage
in Amidon earlier with 2.75 inch size hail reported. Current
thinking is that the storms will organize into an MCS and progress
across the state, which we are beginning to see with a distinct line
of storms just moving through KDIK, which had a 51 knot gust.
Large hail and strong winds would remain the biggest threats. HRRR
brings this line through Bismarck by 9 pm, but timing may change
as line accelerates.

Also cancelled heat advisory across far south central.

UPDATE Issued at 430 PM CDT Sun Jul 10 2016

Update to cancel the heat advisory for the southern James river
valley. Clouds kept temperatures from rising into the 90s.

&&

.SHORT TERM...(This evening through Monday)
Issued at 256 PM CDT Sun Jul 10 2016

Robust upper level low across the northwest Conus will move
east and approach the northern plains this period. A line of
thunderstorms has formed along a cold frontal boundary in eastern
Montana and southwest North Dakota. To the east warm and humid air
will push the heat index above 100 south central early this
evening.

Overnight it appears the threat for thunderstorms will be highest
across the north and west with lower pops south central where it
will take longer to erode the elevated mixed layer and cap.
The threat for severe weather will however extend south to the
south dakota border as the cape and shear are very favorable.
Precipitable water will support some heavy rain potential across
portions of northwest north dakota this evening and possibly east
late tonight.

.LONG TERM...(Monday night through Sunday)
Issued at 256 PM CDT Sun Jul 10 2016

Main concerns in the long term will be an anomalous h500 low
forecast to move across northern north dakota into southern canada
by wednesday. Global models look consistent in bringing strong
wrap around winds monday evening and overnight into tuesday
morning. Bufkit soundings show strong wind potential with wind
advisory criteria likely met with a low end warning criteria not
out if the question southwest monday night into tuesday.

will not issue wind headlines yet but will highlight in the
hazardous weather outlook.

the remainder of teh week will be cooler behind the upper upper
low however with a Northwest flow regime there will be at least
chances for thunderstorms through sunday.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1224 AM CDT Mon Jul 11 2016

Scattered to widespread thunderstorms will continue overnight,
with some storms lingering into Monday. Also, some IFR cigs have
developed over western portions of North Dakota, which may linger
through the overnight hours before improving on Monday. Gusty
westerly winds develop Monday, especially over southwest North
Dakota.

&&

.BIS Watches/Warnings/Advisories...
NONE.
&&

UPDATE...JJS
SHORT TERM...WAA
LONG TERM...WAA
AVIATION...JJS
Hazardous weather outlook, Jul 11, 12:50 AM CDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
1250 AM CDT MON JUL 11 2016

NDZ025-034>037-042-045>048-050-051-120600-
FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
1250 AM CDT MON JUL 11 2016 /1150 PM MDT SUN JUL 10 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL CONTINUE TONIGHT...WITH SOME POSSIBLY BECOMING
SEVERE. LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN ARE THE MAIN
THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH SATURDAY.

STRONG WESTERLY WINDS WITH GUSTS AS HIGH AS 50 MPH POSSIBLE LATE
MONDAY THROUGH TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO FORWARD ANY SEVERE WEATHER REPORTS TO THE
NATIONAL WEATHER SERVICE.

NDZ001>005-009>013-017>023-031>033-040-041-043-044-120600-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
1250 AM CDT MON JUL 11 2016 /1150 PM MDT SUN JUL 10 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT

PERIODS OF THUNDERSTORMS WILL CONTINUE TONIGHT. ALTHOUGH
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS MAY
BECOME CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WIND GUSTS...AND
VERY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH SATURDAY.

STRONG WESTERLY WINDS WITH GUSTS AS HIGH AS 50 MPH POSSIBLE LATE
MONDAY THROUGH TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO FORWARD ANY SEVERE WEATHER REPORTS TO THE
NATIONAL WEATHER SERVICE.

In the hours before

Local storm report, Jul 11, 1:17 AM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
117 AM CDT MON JUL 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0112 AM     HAIL             LINTON                  46.27N 100.23W
07/11/2016  E2.00 INCH       EMMONS             ND   TRAINED SPOTTER

            HAIL STARTED AT AROUND 107 AM...WITH AN ISOLATED 2 INCH
            HAILSTONE FALLING AT 112 AM.

&&

JJS
Special weather statement, Jul 11, 1:40 AM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
140 AM CDT MON JUL 11 2016

NDZ046-047-050-110715-
MCINTOSH ND-LOGAN ND-EMMONS ND-
140 AM CDT MON JUL 11 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LOGAN...NORTHERN
MCINTOSH AND NORTHERN EMMONS COUNTIES UNTIL 215 AM CDT...

AT 140 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR LEHR TO 6 MILES EAST OF PRAIRIE KNIGHTS
RESORT. MOVEMENT WAS NORTH AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS TO 50 MPH WILL BE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
LINTON...NAPOLEON...WISHEK...GACKLE...HAZELTON...LEHR...BRADDOCK...
BEAVER LAKE STATE PARK...KINTYRE...HAZELTON RECREATION AREA...
BURNSTAD...TEMVIK AND GREEN LAKE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FOR
SOUTH CENTRAL AND SOUTHEASTERN NORTH DAKOTA.

LAT...LON 4620 10053 4652 10056 4653 10054 4664 10057
      4663 9907 4617 9916
TIME...MOT...LOC 0640Z 180DEG 18KT 4630 9930 4630 10051

CJS
Special weather statement, Jul 11, 2:01 AM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
201 AM CDT MON JUL 11 2016

NDZ051-110745-
DICKEY ND-
201 AM CDT MON JUL 11 2016

...A STRONG THUNDERSTORM WILL AFFECT WESTERN DICKEY COUNTY UNTIL 245
AM CDT...

AT 201 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR SPRING CREEK COLONY...OR 16 MILES WEST OF ELLENDALE...MOVING
NORTHEAST AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
FORBES...MONANGO AND MERRICOURT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FOR
SOUTHEASTERN NORTH DAKOTA.

LAT...LON 4598 9901 4628 9893 4627 9835 4594 9868
      4594 9901
TIME...MOT...LOC 0701Z 213DEG 22KT 4595 9886

CJS
Special weather statement, Jul 11, 2:13 AM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
213 AM CDT MON JUL 11 2016

NDZ005-013-110915-
ROLETTE-PIERCE-
INCLUDING THE CITIES OF...ROLLA...DUNSEITH...ROLETTE...
SHELL VALLEY...ST. JOHN...RUGBY
213 AM CDT MON JUL 11 2016

GUSTY WINDS HAVE DEVELOPED EARLY THIS MORNING OVER PORTIONS OF
NORTH CENTRAL NORTH DAKOTA IN THE WAKE OF DEPARTING THUNDERSTORMS.
WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE UNTIL 400 AM CDT. THIS
INCLUDES THE ROLLA, ROLLETTE, AND RUGBY AREAS.

JJS
Local storm report, Jul 11, 2:36 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
236 AM CDT MON JUL 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 AM     HAIL             PRAIRIE KNIGHTS RESORT  46.27N 100.64W
07/11/2016  E1.50 INCH       SIOUX              ND   PUBLIC

            TIME ESTIMATED FROM RADAR. HAIL WAS ABOUT THE SIZE OF A
            SILVER DOLLAR.

&&

JJS
Local storm report, Jul 11, 2:39 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
239 AM CDT MON JUL 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0229 AM     TSTM WND GST     5 N LINTON              46.34N 100.23W
07/11/2016  M61 MPH          EMMONS             ND   MESONET

            NORTH DAKOTA STATE UNIVERSITY NDAWN OBSERVATION SITE.

&&

NHEINERT

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 7:01 PM CDTAreal Flood AdvisoryBISStark3 hr
Jul 10, 7:26 PM CDTSpecial Weather StatementBISBurke49 min
Jul 10, 7:32 PM CDTSevere Thunderstorm WarningBISAdams, Grant, Hettinger, Morton, Sioux, Stark58 min
Jul 10, 7:43 PM CDTSpecial Weather StatementBISMercer, Oliver47 min
Jul 10, 7:55 PM CDTSevere Thunderstorm WarningBISMcLean, Mercer, Oliver65 min
Jul 10, 8:28 PM CDTSevere Thunderstorm WarningBISBurleigh, Emmons, Grant, Morton, Sioux62 min
Jul 10, 8:36 PM CDTAreal Flood AdvisoryBISBurleigh, Morton3 hr
Jul 10, 8:54 PM CDTSpecial Weather StatementBISMcHenry, McLean, Sheridan51 min
Jul 10, 9:20 PM CDTSpecial Weather StatementBISRenville40 min
Jul 10, 9:34 PM CDTSevere Thunderstorm WarningBISBurleigh, Emmons, Kidder, Logan, McIntosh, Morton and 1 more56 min
Jul 10, 9:46 PM CDTSpecial Weather StatementBISPierce, Sheridan, Wells44 min
Jul 10, 10:00 PM CDTAreal Flood AdvisoryBISBurleigh, Emmons, Kidder, Logan, McIntosh19 hr
Jul 10, 10:18 PM CDTSevere Thunderstorm WarningBISFoster, Sheridan, Wells57 min
Jul 10, 10:26 PM CDTSevere Thunderstorm WarningBISEmmons, Kidder, Logan, McIntosh, Stutsman34 min
Jul 10, 10:59 PM CDTSevere Thunderstorm WarningBISDickey, Foster, Kidder, LaMoure, Logan, McIntosh and 1 more61 min
Jul 10, 11:19 PM CDTAreal Flood AdvisoryBISFoster, Stutsman3 hr
Jul 10, 11:38 PM CDTSevere Thunderstorm WarningBISAdams, Bowman67 min
Jul 10, 11:58 PM CDTSpecial Weather StatementBISDickey, LaMoure32 min
Jul 11, 12:12 AM CDTSevere Thunderstorm WarningBISAdams, Hettinger63 min
Jul 11, 12:17 AM CDTSpecial Weather StatementBISEmmons43 min
Jul 11, 12:27 AM CDTSevere Thunderstorm WarningBISEmmons, Sioux63 min
Jul 11, 12:43 AM CDTSpecial Weather StatementBISGrant32 min
Jul 11, 12:55 AM CDTSevere Thunderstorm WarningBISGrant, Sioux65 min
Jul 11, 1:04 AM CDTSevere Thunderstorm WarningBISGrant, Morton35 min
Jul 11, 1:40 AM CDTSpecial Weather StatementBISEmmons, Logan35 min
Jul 11, 1:50 AM CDTSevere Thunderstorm WarningBISEmmons55 min
Jul 11, 1:52 AM CDTSevere Thunderstorm WarningBISEmmons, Morton, Sioux23 min
Jul 11, 2:01 AM CDTSpecial Weather StatementBISDickey44 min
Jul 11, 3:45 AM CDTSpecial Weather StatementBISDickey, LaMoure, McIntosh45 min
Jul 11, 3:58 AM CDTSpecial Weather StatementBISEmmons32 min
Jul 11, 4:21 AM CDTSpecial Weather StatementBISEmmons, Logan24 min
Jul 11, 4:51 AM CDTSpecial Weather StatementBISLogan24 min
Jul 11, 5:33 AM CDTSpecial Weather StatementBISEmmons, Logan27 min
Jul 11, 7:25 AM CDTAreal Flood WarningBISDickey, LaMoure3 hr
Jul 11, 10:08 AM CDTAreal Flood WarningBISDickey27 hr
Jul 11, 1:09 PM CDTSpecial Weather StatementBISLogan36 min
Jul 11, 2:56 PM CDTSpecial Weather StatementBISGrant34 min
Jul 11, 3:10 PM CDTSpecial Weather StatementBISSioux50 min
Jul 11, 3:36 PM CDTSpecial Weather StatementBISMorton24 min
Jul 11, 3:49 PM CDTSpecial Weather StatementBISMorton41 min
Jul 11, 4:03 PM CDTSpecial Weather StatementBISMorton, Sioux42 min
Jul 11, 4:28 PM CDTSpecial Weather StatementBISSioux47 min
Jul 11, 5:27 PM CDTSpecial Weather StatementBISEmmons, Kidder, Logan48 min
Jul 11, 5:37 PM CDTWind AdvisoryBISAdams, Billings, Bowman, Dunn, Golden Valley, Hettinger and 3 more4 hr
Jul 11, 5:51 PM CDTSpecial Weather StatementBISWells24 min
Jul 11, 6:16 PM CDTSpecial Weather StatementBISFoster, Kidder, Logan, McIntosh, Stutsman, Wells44 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.